Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 142, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2006, 7:02 AM CDT for Warren County, White County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2006, 7:02 AM CDT (12:02 UTC)
- Expired
- Apr 19, 2006, 7:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:16 AM CDT | HAIL 0.75 | Sparta, TN | |
| Apr 19, 7:20 AM CDT | HAIL 0.75 | 10 Ne Mcminnville, TN | REPORTED BY FIREMAN AT ROCK ISLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:12 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 191206
SVROHX
TNC177-185-191245-
/O.NEW.KOHX.SV.W.0142.060419T1202Z-060419T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
702 AM CDT WED APR 19 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
WHITE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SPARTA
* UNTIL 745 AM CDT
* AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...MOVING SOUTHEAST INTO WESTERN
WHITE AND NORTHERN WARREN COUNTIES. THE LINE OF STORMS WAS MOVING
EASTSOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOYLE AND QUEBECK BY 710 AM CDT
SPARTA BY 715 AM CDT
WALLING AND ROCK ISLAND BY 720 AM CDT
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3569 8599 3585 8579 3582 8566 3588 8562
3597 8564 3607 8551 3600 8529 3596 8526
3592 8526 3581 8538 3584 8546 3580 8561
3561 8558 3556 8563
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 9:05 PM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Apr 18, 9:05 PM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 905 PM CDT TUE APR 18 2006 .UPDATE...NOT MUCH CONVECTION FOR MID TN THIS EVENING AS BNA SOUNDING SHOWS UNSTABLE BUT RATHER DRY AIR. WE SHOULD SEE QUIET CONDITIONS FOR SEVERAL HOURS YET...BUT WILL KEEP OUR EYES ON STORMS OVER MO. THIS DEVELOPING COMPLEX SHOULD MOVE SOUTHEAST LATE TONIGHT...PUTTING IT ON COURSE FOR THE MID STATE. ACTIVITY WILL BE WEAKER BY THEN...BUT WITH INCREASING MOISTURE ADVECTION AND WARM FRONT OVER OUR AREA...SEVERE THREAT WILL LINGER. MAIN THREATS WILL BE HAIL AND STRONG WINDS. DUE TO THE POTENTIAL INFLUENCE OF THE WARM FRONT ON LOW LEVEL WINDS...ISOLATED TORNADOES CANNOT BE COMPLETELY RULED OUT. SOME SOUTHWARD DEVELOPMENT OF STORMS INTO DEEPER MOISTURE ZONE WOULD INCREASE CHANCES FOR ACTIVITY TO HIT MID TN. ASSUMING SOME MORE SOUTHWARD DEVELOPMENT...STORMS SHOULD REACH OUR NORTHWEST COUNTIES AROUND 08Z...BNA AREA 10Z OR SO. WHATEVER REMAINS OF CONVECTION BY DAYBREAK SHOULD KEEP MOVING ON THROUGH THE REGION. LEFTOVER BOUNDARIES AND CONTINUED INSTABILITY WILL SET STAGE FOR SCATTERED CONVECTION INTO THE DAY ON WEDNESDAY. AGAIN SOME STORMS COULD BE SEVERE. FORECAST IS IN PRETTY GOOD SHAPE. UPDATES WILL LIKELY BE ISSUED LATER IN THE NIGHT TO FINE TUNE POPS AND WX AS STORM COMPLEX OVER MO EVOLVES. && .PREV DISCUSSION... (ISSUED 319 PM CDT TUE APR 18 2006) DISCUSSION...STATIONARY FRONT TO OUR W AND SW WILL BEGIN MOVING NE OVERNIGHT...AS LOW PRESSURE IN THE E KS AREA SHIFTS ESE AND INTO W KY BY DAYBREAK WED. THE INITIALLY SOMEWHAT DRY ATMOSPHERE WILL MOISTEN QUICKLY AFTER MIDNIGHT AS UPWARD MOTION INCREASES AHEAD OF THIS WEATHER SYSTEM. I INITIALLY EXPECT SOME ISOLATED CONVECTION BEFORE MIDNIGHT...THEN MORE WIDESPREAD CONVECTION AFTER MIDNIGHT. DUE TO MODELS FORECASTING NEGATIVE LIFTED INDEX VALUES...WARM ADVECTION AND INCREASING MOISTURE OVERNIGHT...AND WITH S TO SW LOW LEVEL WINDS VEERING SHARPLY TO THE NW IN THE MID LEVELS...SUPERCELL STORMS WILL BE POSSIBLE LATE TONIGHT OVER ALL BUT THE CUMBERLAND PLATEAU AREA...AND INTO WED MORNING OVER ALL THE AREA. THE SURFACE LOW WILL GRADUALLY WEAKEN AS ITS ESE PROGRESSION IN OUR REGION SLOWS ON WED...WITH SOME MID LEVEL RIDGING EXPECTED. THIS SHOULD LOWER THE CHANCES OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY TOMORROW. BECAUSE A SURFACE TROUGH WILL RESIDE ACROSS THE AREA WED NIGHT INTO FRI...THE CHANCES OF PRECIPITATION WITH CONTINUE DUE TO SOMEWHAT UNSTABLE AIR MASS REMAINING. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE MID STATE FRIDAY AND FRIDAY NIGHT...WITH ANOTHER ROUND OF PRECIPITATION. SOME LINGERING SHOWERS EXPECTED ON THE CUMBERLAND PLATEAU AREA SATURDAY MORNING. OTHERWISE DRY WEATHER IS EXPECTED THROUGH THE DAY ON SUNDAY. AN APPROACHING LOW PRESSURE SYSTEM SUNDAY NIGHT AND MONDAY WILL MEAN ANOTHER CHANCE OF PRECIPITATION FOR THE START OF THE WORK WEEK. FEW CHANGES MADE TO MOS TEMPERATURE GUIDANCE. STEIGERWALDT && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Apr 19, 5:30 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE DAY. SOME STORMS MAY BE SEVERE...WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WINDS... AND MAINLY OVER THE EAST HALF OF THE COUNTY WARING AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER....MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...IT LOOKS LIKE SEVERE STORMS WILL BE ISOLATED IN NATURE TODAY INTO FRIDAY. HOWEVER...EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION IF THE SITUATION WORSENS. MAG
In the hours before
Special weather statement, Apr 19, 4:08 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT WED APR 19 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-190945- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 408 AM CDT WED APR 19 2006 STRONG STORMS ARE MOVING ALONG THE KENTUCKY BORDER IN STEWART COUNTY AT 410 AM...AND WILL MOVE EAST INTO MONTGOMERY COUNTY SHORTLY. THESE STORMS ARE BEING MONITORED CLOSELY FOR DAMAGING WINDS AND LARGE HAIL. HAILSTONES ACROSS WESTERN KENTUCKY HAVE MEASURED ONE INCH DURING THE LAST HOUR AT A FEW LOCATIONS. IF YOU LIVE ALONG THE KENTUCKY BORDER...STAY ABREAST OF THE WEATHER IN THE OVERNIGHT HOURS. BOYD
Local storm report, Apr 19, 5:34 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 5 E SPRINGFIELD 36.50N 86.79W
04/19/2006 M0.88 INCH ROBERTSON TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, Apr 19, 5:49 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL GALLATIN 36.38N 86.45W
04/19/2006 M0.75 INCH SUMNER TN NWS EMPLOYEE
&&
MGIRODOLocal storm report, Apr 19, 6:14 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
614 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL LEBANON 36.21N 86.32W
04/19/2006 M0.75 INCH WILSON TN TRAINED SPOTTER
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:25 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Apr 19, 4:55 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 35 min |
| Apr 19, 5:01 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 29 min |
| Apr 19, 5:09 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Apr 19, 5:29 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 46 min |
| Apr 19, 5:51 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale, Wilson | 54 min |
| Apr 19, 6:09 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
| Apr 19, 6:33 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 42 min |
| Apr 19, 6:38 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 52 min |
| Apr 19, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 41 min |
| Apr 19, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.